Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 419, NWS Paducah, KY

September 7, 2012Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 7:43 PM CDT for Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 7:43 PM CDT (00:43 UTC)
Expired
Sep 7, 2012, 8:30 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, Gibson County, IN

The radar

The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 5:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS53 KPAH 080043
SVRPAH
ILC047-185-191-INC051-080130-
/O.NEW.KPAH.SV.W.0419.120908T0043Z-120908T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
  WABASH COUNTY IN SOUTHEAST ILLINOIS...
  WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN GIBSON COUNTY IN SOUTHWEST INDIANA...

* UNTIL 830 PM CDT.

* AT 737 PM CDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
  OF VINCENNES TO PARKERSBURG TO 6 MILES SOUTHEAST OF HELM...MOVING
  SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS. LAW ENFORCEMENT REPORTED NUMEROUS TREES AND POWER LINES
  DOWN WITH THESE STORMS IN RICHLAND AND CLAY COUNTIES.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  FAIRFIELD...ALBION...MOUNT CARMEL...PRINCETON...WAYNE CITY...WEST
  SALEM...LANCASTER...PATOKA...OWENSVILLE...JEFFERSONVILLE...SIMS...
  BONE GAP...ALLENDALE...GOLDEN GATE...BROWNS...BELLMONT...HAZLETON
  AND KEENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3861 8815 3857 8814 3858 8765 3850 8764
      3847 8775 3842 8773 3846 8765 3846 8760
      3850 8760 3849 8756 3852 8754 3851 8750
      3853 8746 3826 8762 3827 8870 3861 8869
TIME...MOT...LOC 0042Z 294DEG 29KT 3888 8764 3857 8804
          3844 8860
WIND...HAIL 60MPH 0.75IN

$$
2 follow-up statements
606 
WWUS53 KPAH 080104
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT FRI SEP 7 2012

ILC047-185-191-INC051-080130-
/O.CON.KPAH.SV.W.0419.000000T0000Z-120908T0130Z/
WABASH IL-WAYNE IL-EDWARDS IL-GIBSON IN-
804 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
IN SOUTH CENTRAL ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS...AND NORTHWESTERN GIBSON COUNTY IN SOUTHWEST
INDIANA UNTIL 830 PM CDT...

AT 800 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
VINCENNES TO 6 MILES SOUTHWEST OF ST. FRANCISVILLE TO 5 MILES
SOUTHEAST OF BLUFORD...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LAT...LON 3861 8815 3857 8814 3858 8765 3850 8764
      3847 8775 3842 8773 3846 8765 3846 8760
      3850 8760 3849 8756 3852 8754 3851 8750
      3853 8746 3826 8762 3827 8870 3861 8869
TIME...MOT...LOC 0105Z 294DEG 29KT 3878 8733 3851 8767
          3826 8862
WIND...HAIL 60MPH 0.75IN

$$
PS
214 
WWUS53 KPAH 080119
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT FRI SEP 7 2012

ILC047-185-191-INC051-080130-
/O.CON.KPAH.SV.W.0419.000000T0000Z-120908T0130Z/
WABASH IL-WAYNE IL-EDWARDS IL-GIBSON IN-
819 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
IN SOUTH CENTRAL ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS...AND NORTHWESTERN GIBSON COUNTY IN SOUTHWEST
INDIANA UNTIL 830 PM CDT...

AT 818 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WASHINGTON TO PATOKA TO 9 MILES NORTH OF MCLEANSBORO...MOVING
SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LAT...LON 3842 8869 3857 8814 3858 8765 3850 8764
      3847 8775 3842 8773 3846 8765 3846 8760
      3850 8760 3849 8756 3852 8754 3851 8750
      3853 8746 3826 8762 3827 8870
TIME...MOT...LOC 0119Z 294DEG 29KT 3873 8720 3846 8754
          3822 8849
WIND...HAIL 60MPH 0.75IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 7, 7:27 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT FRI SEP 7 2012

.UPDATE...
ISSUED AT 716 PM CDT FRI SEP 7 2012

STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED
ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM
CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN
ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO.

DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION
/THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE
UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY
CONCERN WILL BE DAMAGING WINDS.

THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER
JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND
CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT
OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE
...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO
ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY
BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD
THE WABASH RIVER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 716 PM CDT FRI SEP 7 2012

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING
PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF
CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS
TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED
WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS.
THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE
FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF
THESE THUNDERSTORMS MAY REACH SEVERE LIMITS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...SMITH
AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI SEP 7 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1254 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY
TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE
RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A
TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED
TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER
IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE
FIRST HALF OF TONIGHT.

In the hours before

Local storm report, Sep 7, 6:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 E PATTON              37.44N 90.00W
09/07/2012                   BOLLINGER          MO   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE NORTHERN HALF OF THE COUNTY.

&&

DLL
Local storm report, Sep 7, 6:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     OAK RIDGE               37.50N 89.73W
09/07/2012                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            A LARGE HIGHWAY SIGN IS BLOCKING ONE LANE OF I-55 AT OAK
            RIDGE EXIT. THIS IS JUNCTION OF ROUTE E AND I-55.

&&

DLL
Local storm report, Sep 7, 7:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     CARBONDALE              37.72N 89.22W
09/07/2012  E60 MPH          JACKSON            IL   LAW ENFORCEMENT

            TREE DAMAGE REPORTED

&&

DLL
Local storm report, Sep 7, 7:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             ELIZABETHTOWN           37.45N 88.30W
09/07/2012  E1.75 INCH       HARDIN             IL   BROADCAST MEDIA

&&

DLL
Local storm report, Sep 7, 7:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     CARBONDALE              37.72N 89.22W
09/07/2012  M60 MPH          JACKSON            IL   ASOS

&&

DLL
Local storm report, Sep 7, 7:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     MARION                  37.73N 88.94W
09/07/2012                   WILLIAMSON         IL   TRAINED SPOTTER

            TREES DOWN ALONG SOUTH MARKET STREET

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:01 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne44 min
Sep 7, 7:03 PM CDTSevere Thunderstorm WarningPAHGallatin, Hardin27 min
Sep 7, 7:08 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry52 min
Sep 7, 7:12 PM CDTSevere Thunderstorm WarningPAHUnion33 min
Sep 7, 7:26 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson34 min
Sep 7, 7:28 PM CDTSevere Thunderstorm WarningPAHJackson, Johnson, Union, Williamson32 min
Sep 7, 7:50 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Johnson, Pope, Saline, Williamson25 min
Sep 7, 7:55 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Perry, White37 min
Sep 7, 8:13 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline, White32 min
Sep 7, 8:38 PM CDTSevere Thunderstorm WarningPAHAlexander, Johnson, Pulaski, Union37 min
Sep 7, 7:44 PM CDTSevere Thunderstorm WarningPAHPosey19 min
Sep 7, 8:38 PM CDTSevere Thunderstorm WarningPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick37 min
Sep 7, 9:16 PM CDTSevere Thunderstorm WarningPAHGibson, Pike, Spencer, Vanderburgh, Warrick47 min
Sep 7, 9:35 PM CDTAreal Flood AdvisoryPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.